MAUDE Adverse Event Report: STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS

STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Glaucoma (1875); Intraocular Pressure Increased (1937); No Code Available (3191)
Date of Event 10/10/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Lens not returned.
 
Event or Problem Description
The reporter stated that the surgeon implanted a 12.6mm micl12.6 lens, -3.50 diopter, in the patient's right eye on (b)(6) 2016.Following the surgery, the patient experienced narrowing of the angle and shallowing of the acd.On (b)(6) 2016, the patient had elevated intraocular pressure (iop) and closed angle glaucoma due to excessive vaulting of the lens.The patient received a yag peripheral iridotomy, and the lens was explanted.The lens was exchanged for a shorter lens.
 
Additional Manufacturer Narrative
Device evaluation: product evaluation found that the lens was returned in liquid in the lens vial with clear surgical residue on the lens.Visual inspection found no visible damage to the lens.(b)(4).

Brand Name
ICL (IMPLANTABLE COLLAMER LENS)
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6054107
Report Number2023826-2016-01522
Device Sequence Number11003463
Product Code MTA
UDI-Device Identifier00841542102896
UDI-Public(01)00841542102896(17)171031
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/31/2017
Device Model NumberMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/10/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/25/2016
Supplement Report FDA Received Date12/02/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL UNK, LOT NUMBER UNK; INJECTOR MODEL UNK, LOT NUMBER UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR